MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884008
Medical Device Problem Codes Break (1069); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device has not been returned for evaluation.Product analysis has not been performed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that in the beginning of the uppp procedure, the blade tip broke inside the tube.There were no fragments, but a new blade had to be used to complete the procedure.There was no patient injury as a result.
 
Additional Manufacturer Narrative
The blade was returned for analysis; during the analysis the customer report of a broken tip was not confirmed.There was damage to the hub in the locking areas caused by the locking mechanism of the handpiece.The hub damage is consistent with not being securely loaded into the handpiece, which prevented the drive mechanism of the handpiece to engage the inner hub chevrons.When loaded into a test handpiece, the blade was secured and operated in oscillation mode at 1500 rpm.As it relates to the complaint, there were no functional defects or breakages found with the returned sample blade.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key7298522
Report Number3004209178-2018-04017
Device Sequence Number16462816
Product Code EQJ
UDI-Device Identifier20681490047481
UDI-Public20681490047481
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2025
Device Model Number1884008
Device Catalogue Number1884008
Device Lot NumberHG1SQRR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2018
Supplement Date Received by Manufacturer03/05/2018
Initial Report FDA Received Date02/26/2018
Supplement Report FDA Received Date03/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1